MAUDE Adverse Event Report: PHILIPS VOLCANO PIONEER PLUS PPLUS120; CATHETER FOR CROSSING TOTAL OCCLUSIONS

PHILIPS VOLCANO PIONEER PLUS PPLUS120; CATHETER FOR CROSSING TOTAL OCCLUSIONS
Model Number PPLUS120
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal reference: 149548 : attempts to obtain patient information are unsuccessful.Attempts to obtain the patient information were made via email.All reasonably known patient information is included in this report.No information available.Serial number is not applicable to this device.The implant or explant dates are not applicable to this device.Not applicable for this device.Device not returned to manufacturer for analysis.Do not apply to this submission.The manufacturing documentation for this device was reviewed and the device met all quality and manufacturing release criteria.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to the alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
This case was reviewed and investigated according to the manufacturer's policy.It was reported after a therapeutic peripheral procedure, outside patient, after use, the needle of the manufactures device was not fully retracted.There was no unscheduled intervention required to remove the device, no adverse events and no patient injury.Additional information provided, no damage was noted to the device during preparation; practice firing of needle was done and needle retracted completely when tested.Device was inserted into the patient once, needle had been fired twice and removed without any difficulty along with another manufactures wire device due to the wire kinking outside the body.A second of the manufactures same device was used to successfully complete the procedure.Lesion was 100% occlusion in the proximal anterior tibial (at), normal tortuous anatomy for at take off, moderate calcification present.Patient was discharged as expected in "good" condition.The manufacturing documentation for this device was reviewed and the device met all quality and manufacturing release criteria.This product problem is being submitted because the needle reportedly did not fully retract into the device.There is a potential for harm if the malfunction were to recur.
 
Event or Problem Description
This follow-up supplemental report #1 is being submitted to advise pertinent device analysis findings.
 
Additional Manufacturer Narrative
Internal reference: (b)(4).This case was reviewed and investigated according to the manufacturer's policy.Block h3: the device was visually and microscopically inspected, functional testing was performed.The needle was fully extended and then retracted completely into the catheter when tested, no issues were observed.The probable cause of the reported failure could not be determined by the investigation as the device passed functional testing, and no damage or faults that could lead to the reported failure were observed.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to the alleged death or deterioration in the state of the health of any person.

Brand Name
PIONEER PLUS PPLUS120
Common Device Name
CATHETER FOR CROSSING TOTAL OCCLUSIONS
Manufacturer (Section D)
PHILIPS VOLCANO
2870 kilgore road
rancho cordova CA 95670
MDR Report Key11072032
Report Number2939520-2020-00041
Device Sequence Number2850056
Product Code PDU
UDI-Device Identifier00845225002565
UDI-Public(01)00845225002565(17)220930(10)5012730
Combination Product (Y/N)Y
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K162418
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model NumberPPLUS120
Device Catalogue Number400-0200.246
Device Lot Number5012730
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2021
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/24/2020
Supplement Report FDA Received Date01/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK ANSEL SHEATH, GRAND SLAM WIRE; COOK ANSEL SHEATH, GRAND SLAM WIRE
Patient Weight91